Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 7, 2016, 6:59 PM EDT for 5 counties in North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 6:59 PM EDT (22:59 UTC)
- Expired
- Jul 7, 2016, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, NC, Craven County, NC, Jones County, NC, Onslow County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 38 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:20 PM EDT | HAIL 0.75 | Maysville, NC | 1/2 TO 3/4 INCH HAIL FELL FOR A SOLID 6-7 MIN. |
| Jul 7, 7:31 PM EDT | MARINE TSTM WIND 38 | 2 E Cherry Point, NC | KNKT REPORTED A 38 KT WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WUUS52 KMHX 072259
SVRMHX
NCC013-049-103-133-137-072345-
/O.NEW.KMHX.SV.W.0038.160707T2259Z-160707T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
PAMLICO COUNTY IN NORTH CAROLINA...
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 658 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GOOSE CREEK STATE PARK TO NEAR COASTAL CAROLINA
REGIONAL AIRPORT TO NEAR HALF MOON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...JAMES CITY...TRENT WOODS...RIVER BEND...
MAYSVILLE...AURORA FERRY TERMINAL...FAIRFIELD HARBOUR...
MINNESOTT BEACH FERRY...NEUSE FOREST...GOOSE CREEK STATE PARK...
BAYVIEW FERRY TERMINAL...CHERRY BRANCH FERRY TERMINAL...
COASTAL CAROLINA REGIONAL AIRPORT...RICHLANDS...BAYBORO...
ALLIANCE...ARAPAHOE...AURORA AND BRIDGETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS! PLEASE SEND YOUR REPORTS OF HAIL AND/OR
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING THE
NATIONAL WEATHER SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
&&
LAT...LON 3486 7756 3515 7718 3551 7691 3546 7639
3546 7640 3538 7636 3537 7642 3535 7640
3539 7631 3504 7648 3498 7660 3500 7668
3495 7666 3481 7696 3479 7713 3478 7716
3479 7719
TIME...MOT...LOC 2258Z 276DEG 31KT 3541 7687 3511 7702 3490 7742
HAIL...<.75IN
WIND...60MPH
$$
TL2 follow-up statements
915
WWUS52 KMHX 072315
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EDT THU JUL 7 2016
NCC013-049-103-133-137-072345-
/O.CON.KMHX.SV.W.0038.000000T0000Z-160707T2345Z/
BEAUFORT NC-PAMLICO NC-ONSLOW NC-CRAVEN NC-JONES NC-
715 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN BEAUFORT...PAMLICO...NORTHEASTERN ONSLOW...
SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES COUNTIES...
AT 714 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BAYVIEW FERRY TERMINAL TO 6 MILES EAST OF
FAIRFIELD HARBOUR TO NEAR MAYSVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...JAMES CITY...MAYSVILLE...
AURORA FERRY TERMINAL...FAIRFIELD HARBOUR...NEUSE FOREST...
BAYVIEW FERRY TERMINAL...CHERRY BRANCH FERRY TERMINAL...BAYBORO...
ALLIANCE...ARAPAHOE...AURORA...MINNESOTT BEACH...STONEWALL...
VANDEMERE AND MESIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
&&
LAT...LON 3484 7746 3512 7699 3550 7678 3547 7651
3545 7649 3546 7651 3546 7654 3541 7654
3537 7647 3546 7640 3538 7637 3536 7639
3539 7631 3504 7648 3498 7671 3495 7667
3481 7696 3478 7717 3479 7718
TIME...MOT...LOC 2314Z 279DEG 32KT 3543 7670 3508 7685 3487 7731
HAIL...1.00IN
WIND...60MPH
$$
TL087
WWUS52 KMHX 072332
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
732 PM EDT THU JUL 7 2016
NCC013-049-103-133-137-072345-
/O.CON.KMHX.SV.W.0038.000000T0000Z-160707T2345Z/
BEAUFORT NC-PAMLICO NC-ONSLOW NC-CRAVEN NC-JONES NC-
732 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN BEAUFORT...PAMLICO...NORTHEASTERN ONSLOW...
SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES COUNTIES...
AT 731 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF BELHAVEN TO 17 MILES NORTHWEST
OF CEDAR ISLAND FERRY TERMINAL TO NEAR HAVELOCK TO MAYSVILLE...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...MAYSVILLE...MINNESOTT BEACH FERRY...
NEUSE FOREST...CHERRY BRANCH FERRY TERMINAL...BAYBORO...ALLIANCE...
ARAPAHOE...MINNESOTT BEACH...STONEWALL...VANDEMERE AND MESIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS IN THE VICINITY
NEUSE FOREST AND HAVELOCK...AND MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3487 7738 3501 7699 3522 7671 3549 7667
3547 7654 3545 7657 3537 7648 3546 7640
3538 7637 3537 7642 3535 7640 3535 7635
3539 7631 3504 7648 3500 7668 3498 7671
3495 7667 3486 7685 3481 7696 3479 7716
TIME...MOT...LOC 2331Z 285DEG 26KT 3541 7654 3518 7656 3496 7688 3488
7722
HAIL...0.88IN
WIND...60MPH
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:53 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 3:53 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
353 PM EDT THU JUL 7 2016
.SYNOPSIS...
A trough of low pressure will remain west of the area through late
today. A strong upper level shortwave will move east across the
area tonight. A weak cold front will move into the area later
Sunday and become stationary near the area through Monday. A
possible low pressure area will develop along the the stationary
front early next week.
&&
.NEAR TERM /Through Tonight/...
As of 215 PM Thu...Good short wave will cross tonight. Expect sct
to numerous shra/tsra to cross with this feature as lift will be
increasing. Activity should be reaching deep inland areas late
today/early evening then spread to coast overnight. Still some
doubt on severe potential as better shear/lift may arrive as
instab is dropping. Main concern would be wind damage if storms
organize into a band to our W and quickly move E this evening.
Have lows in the low to mid 70s inland and mid to upper 70s
cst...if do get organized band could see rain lower all areas into
lower 70s.
&&
.SHORT TERM /Friday/...
As of 215 PM Thu...Lingering shra/tsra will be moving off the
coast in the morning with deep WNW flow developing in its wake.
Will cont previous fcst of dry conditions thru the aftn as looks
like precip with next short wave will hold off til evening. With
plenty of sun will be another hot day with highs around 95 inland
to upper 80s/around 90 coast. Will again be close to heat advisory
many areas as will depend on dewpts holding in the low to mid 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 PM Thursday...07/12Z global model suite remain fairly
consistent with previous forecast thinking of a mainly zonal flow
aloft with downslope low level flow resulting in hot temps into
weekend, followed by a weak but more pronounced eastern U.S. upper
trough early to mid next week which will allow a weak cold front
to push into or through area.
Friday Night/Saturday...Still looking like that this period will
be on the drier side as low level flow more westerly which
translates to downsloping/drier regime, albeit on the hot side.
Will continue slight chance (20%) POPs Friday night for northern
zones as guidance indicates another weak short wave moving across
from west- northwest. Saturday will be hottest day of the period
with highs 95-100 interior to 90-95 coast. Sea breeze will be
pinned near the coast and with the westerly flow dewpoints will
remain relatively low for the interior zones. Believe that heat
adv criteria will be relegated to eastern zones with 105-110
degree readings, and 100-105 degree readings for the coastal plain
counties due to the lower TD's.
Saturday Night/Sunday...Another in series of weak shorwaves will
pass through to the north on Sat night pushing a weak front
through the area, though with the drier downsloping flow will opt
to leave fcst dry for now with thinking that any convection will
remain north of the FA. Sunday will be some 5 degrees cooler
though still above climo with highs 90-95 inland and 85-90 coast.
Heat indices will remain below criteria for heat adv.
Sunday night through Monday night...Differences in the global
model suite make for a lower than avg precipitation forecast this
period as the location of a stationary front and possible
approaching stronger short wave could bring widespread organized
precip. Currently the strongest support for precipitation is the
late Sunday night through Monday night period, with the
deterministic CMC and ECMWF indicating cyclogenesis occurring
across the vcnty of the leading shortwave on the stationary front.
GFS is a drier outlier soln. Will not advertise higher than 40
pops attm due to timing/location uncertainty with the possible
low. Temps a bit closer to climo due to the clouds/precip with
highs upper 80s to near 90 and lows in the mid 70s.
Tuesday through Thursday...A low pop forecast for this period as
it appears upper ridging takes hold with typical Bermuda high
developing offshore with isolated convective develpment inland
areas each afternoon and mainly dry overnights. Temps near climo
with highs near 90 and overnight lows in the low/mid 70s.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Short term /through Fri/...
As of 1215 PM Thu...VFR expected thru most of aftn then as shortwave
approaches and crosses will have sct to numerous shra/tsra late
today thru the evening with likely a period or two of sub VFR.
Some gusty winds will be possible with storms as well. Drier air
will begin to push in later tonight with clearing skies and expect
VFR late tonight thru Fri.
Long Term /Friday Night through Tuesday/...
As of 345 PM Thu...Not much precipitation is forecast through
Sunday as westerly downslope prevails with mostly sunny/clear
skies expected. A cold front will move into the Sunday night and
Monday with better chances for precipitation and sub VFR
conditions. Patchy fog/stratus will be possible each overnight
especially in locations that receive rainfall, otherwise VFR
conditions are expected.
&&
.MARINE...
Short term /through Fri/...
As of 215 PM Thu...Fairly tight pressure gradient will cont
southern tier in advance of shortwave thru the evening. Will cont
SCA south of Cape Hatteras thru late tonight as expect the gusty
winds will keep seas around 6 ft outer waters. W winds 10 to 15
kts early Fri with poss some gusts to 20 kts will become more SW
in the afternoon. Over northern waters seas will cont at 3 ft or
less with the offshore flow. Over srn tier think seas will be
mainly 3 to 5 feet on Fri.
Long Term /Friday Night through Tuesday/...
As of 345 PM Thu...Typical Bermuda high/inland trough pattern
will produce prevailing southwest winds mainly 10-15 KT
occasionally gusting to 20 KT through Saturday. A weak cold front
is expected to push through the waters Sat night, with winds
turning NW though remaining less than 15 kt. Winds turn back
around to w or sw Sun before another weak front drops into the
waters and becomes stationary Sun night into Mon. Winds become
east or northeast north of the front and will remain sw to the
south of the front, though winds will remain on the light side.
Seas will remain 5 feet or lower through the extended period.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 6 PM EDT this evening for NCZ045>047-080-
081-092>095-098-103.
MARINE...Small Craft Advisory until 5 AM EDT Friday for AMZ154-156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JME/TL
AVIATION...RF/TL
MARINE...RF/TLHazardous weather outlook, Jul 7, 6:16 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 616 PM EDT THU JUL 7 2016 NCZ029-044-079-080-090>094-082230- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 616 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF HOT AND HUMID WEATHER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-081-082230- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 616 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF HOT AND HUMID WEATHER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-082230- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 616 PM EDT THU JUL 7 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-082230- ONSLOW- 616 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING... ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF HOT AND HUMID WEATHER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 5:07 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT THU JUL 7 2016
NCZ079-090-091-072200-
GREENE-DUPLIN-LENOIR-
507 PM EDT THU JUL 7 2016
...A LINE OF APPROACHING THUNDERSTORMS WILL AFFECT NORTHERN
DUPLIN... LENOIR AND GREENE COUNTIES...
AT 505 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SMITHFIELD TO 15
MILES NORTHWEST OF MOUNT OLIVE TO NEAR GODWIN. MOVEMENT WAS EAST AT
35 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINSTON...WARSAW...LA GRANGE...MOUNT OLIVE...SNOW HILL...
FAISON...PINK HILL...CALYPSO...HOOKERTON AND WALSTONBURG.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3519 7816 3518 7808 3519 7802 3515 7789
3518 7784 3538 7780 3543 7783 3557 7782
3562 7774 3562 7766 3553 7756 3552 7750
3550 7751 3538 7745 3523 7747 3524 7752
3518 7751 3501 7778 3496 7812 3497 7815
TIME...MOT...LOC 2105Z 282DEG 31KT 3560 7823 3535 7826 3521 7861
TLLocal storm report, Jul 7, 6:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
616 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG KINSTON 35.28N 77.59W
07/07/2016 LENOIR NC PUBLIC
TREE BLOWN DOWN BY STRONG WINDS ON HIGHWAY 11 NEAR
KINSTON.
&&
EVENT NUMBER MHX1600252
RFLocal storm report, Jul 7, 6:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
624 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG GRIFTON 35.37N 77.43W
07/07/2016 PITT NC 911 CALL CENTER
TREE BLOWN DOWN BY STRONG WINDS ON HIGHWAY 118 NEAR
GRIFTON.
&&
EVENT NUMBER MHX1600253
RFLocal storm report, Jul 7, 6:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG KINSTON 35.28N 77.59W
07/07/2016 LENOIR NC 911 CALL CENTER
POWERLINES BLOWN DOWN ON CHARLOTTE AVENUE.
&&
EVENT NUMBER MHX1600254
RFSpecial weather statement, Jul 7, 6:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT THU JUL 7 2016
NCZ090-091-072345-
DUPLIN-LENOIR-
659 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUPLIN AND
SOUTHWESTERN LENOIR COUNTIES...
AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
KENANSVILLE...OR 7 MILES EAST OF WARSAW...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KENANSVILLE AND PINK HILL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3508 7808 3517 7792 3515 7789 3516 7789
3518 7784 3521 7783 3530 7767 3508 7765
3492 7798
TIME...MOT...LOC 2259Z 244DEG 17KT 3504 7796
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:09 PM EDT | Special Weather Statement | MHX | Beaufort | 51 min |
| Jul 7, 3:04 AM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 15 hr |
| Jul 7, 11:49 AM EDT | Small Craft Advisory | MHX | 17 hr | |
| Jul 7, 5:07 PM EDT | Special Weather Statement | MHX | Greene, Lenoir | 53 min |
| Jul 7, 5:27 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Pitt | 48 min |
| Jul 7, 6:18 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Jones, Onslow, Pitt | 42 min |
| Jul 7, 6:59 PM EDT | Special Weather Statement | MHX | Duplin | 46 min |
| Jul 7, 7:03 PM EDT | Special Marine Warning | MHX | 42 min | |
| Jul 7, 7:42 PM EDT | Special Weather Statement | MHX | Carteret | 33 min |
| Jul 7, 7:43 PM EDT | Special Weather Statement | MHX | Lenoir | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.